MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 400 ML, 2-14 ML/HR; ELASTOMERIC - SAF

AVANOS MEDICAL INC. ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 400 ML, 2-14 ML/HR; ELASTOMERIC - SAF
Model Number CB004
Medical Device Problem Codes Leak/Splash (1354); Improper Flow or Infusion (2954); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
Fill volume: unknown.Flow rate: unknown.Procedure: unknown.Cathplace: unknown.Infusion start time: unknown.Infusion stop time: unknown.It was reported, ¿the on-q pump had emptied within 24 hours.The patient was not harmed, and they have the product available for return.¿ no injury or medical interventions reported.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and the investigation remains in progress at this time.A review of the device history record is in-progress.All information reasonably known as of 01nov2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
H6: investigation findings: appropriate term/code not available: malfunction observed without conclusive finding.The device history record for lot 30236920 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.During the sample evaluation, a leakage was observed at one of the connections at the proximal end.A tear was observed in the bond of one of the tubes.The leak may have resulted in the medication not being delivered and the pump being drained early.The incident was confirmed as reported.A root cause could not be determined.All information reasonably known as of 29 jan 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Fill volume: 545 ml.

Brand Name
ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 400 ML, 2-14 ML/HR
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c.
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key18060772
Report Number2026095-2023-00101
Device Sequence Number15150758
Product Code MEB
UDI-Device Identifier00193494134723
UDI-Public00193494134723
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/17/2025
Device Model NumberCB004
Device Catalogue NumberN/A
Device Lot Number30236920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROPIVACAINE HCL 0.2%
Patient Age46 YR
Patient SexMale